Alert archive / Ohio / Special Marine Warnings in 2021
Special Marine Warning 94, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Oct 14, 2021, 6:22 PM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2021, 6:22 PM EDT (22:22 UTC)
- Expired
- Oct 14, 2021, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
The radar
The Detroit radar (KDTX), 95 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WHUS51 KCLE 142222
SMWCLE
LEZ162-142300-
/O.NEW.KCLE.MA.W.0094.211014T2222Z-211014T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Cleveland OH
622 PM EDT Thu Oct 14 2021
The National Weather Service in Cleveland has issued a
* Special Marine Warning for...
Open waters from Maumee Bay OH to Reno Beach OH...
* Until 700 PM EDT.
* At 621 PM EDT, a strong thunderstorm was located over Monroe
Harbor, moving east at 30 knots.
HAZARD...Wind gusts 34 knots or greater and small hail.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* The strong thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4189 8321 4196 8312 4195 8311 4186 8307
4180 8314 4181 8331
TIME...MOT...LOC 2221Z 266DEG 28KT 4191 8329
HAIL...<.75IN
WIND...>34KTS
$$
Clark1 follow-up statement
142
FZUS71 KCLE 142250
MWSCLE
Marine Weather Statement
National Weather Service Cleveland OH
650 PM EDT Thu Oct 14 2021
LEZ162-142300-
/O.EXP.KCLE.MA.W.0094.000000T0000Z-211014T2300Z/
650 PM EDT Thu Oct 14 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 700 PM EDT...
The affected areas were...
Open waters from Maumee Bay OH to Reno Beach OH...
The thunderstorm has moved out of the area and no longer poses a
significant threat to boaters.
LAT...LON 4189 8321 4196 8312 4195 8311 4186 8307
4180 8314 4181 8331
TIME...MOT...LOC 2250Z 266DEG 28KT 4191 8328
$$
ClarkWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Oct 14, 3:50 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Oct 14, 3:50 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 350 PM EDT Thu Oct 14 2021 .SYNOPSIS... A warm front just northeast of the local area will continue to move away from the region. A cold front over Indiana will move slowly east toward the area and become nearly stationary from Lake Ontario to central Indiana and Illinois by late tonight. Low pressure over Oklahoma will move northeast along the stationary front to Lake Erie by Friday night. A trailing cold front from the low will move east across the area Saturday morning ushering in much cooler air to the region. A series of trough will rotate southeast across the area Sunday into Monday. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Upper level ridge axis just east of the forecast area will move east of the area overnight tonight as deep digging upper level trough moves east toward the area from the Central Plains states. A cold front over Indiana will move east toward the area tonight and become nearly stationary late tonight over Lake Erie. Some showers and thunderstorms on a line ahead of the cold front will move into the western portions of the area this evening and tonight. Short term model guidance suggests this activity will be slow to move east across the rest of the area as the cold front becomes nearly stationary. Any convection that does develop during the day tomorrow has the potential to become severe. Latest SPC outlook calls for a slight risk for nearly the entire forecast area during the day tomorrow. Low pressure over Oklahoma will move northeast toward the area and bring a surge of moisture to the local area by Friday night. This low pressure system will also bring a threat for showers and possibly a few thunderstorms to the local area with marginal amounts of QPF. Fairly long duration rain event should keep rises of main stem rivers to a minimum while smaller creeks and streams experience some rises due to runoff if moderate rain occurs over a local area. Best chance for rain appears to be Friday night as the low moves into the region. Last of the warm days is currently underway and we will see temperatures knocked back a few degrees over the next couple days due cloud cover and rainfall. Warm air advection will persist through Friday night ahead of the cold front. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... A deep longwave trough moves eastward across the eastern Great Lakes and Upper OH Valley Saturday through Saturday night. At the surface, the accompanying cold front should be located across our northwest PA counties at daybreak Saturday and exit our CWA to the east by around midday. Behind the front, a surface trough resulting from the expansion of warm lake-modified air lingers over the Great Lakes while a surface ridge attempts to build from the south-central United States. Widespread showers and perhaps isolated thunderstorms in vicinity of the front should exit eastward by midday Saturday. Behind the front, a well-aligned and west-northwesterly low-level flow of progressively colder air, and building lake-induced CAPE, should allow multiple bands of lake-effect rain showers and graupel to develop over Lake Erie and impact the snowbelt and vicinity by late morning or early afternoon. The bands of lake-effect rain and graupel will likely persist through Saturday night as CAA persists and the west-northwesterly low-level flow remains well-aligned and moist. Isolated lake-effect thunderstorms are also possible. Moderate to strong lake-induced CAPE should build over Lake Erie and there should be at least 200 J/kg of CAPE in the primary charge separation zone (i.e the 0C to -20C portion of the CAPE profile), which should be sufficient for lightning generation. Odds favor fair weather outside the lake-effect precip. Northwesterly flow aloft resides over our CWA Sunday and Sunday night as the longwave trough axis shifts eastward toward New England and a longwave ridge builds from the Great Plains. At the surface, the high pressure ridge continues to build slowly from the south and west as the lake-aggregate trough lingers over the eastern Great Lakes. Lake-effect rain showers persist in and near the snowbelt. These showers should begin to weaken, especially Sunday night, as lake-induced CAPE wanes via a lowering subsidence inversion and low- level warm/dry air advection. Isolated lake-effect thunderstorms and graupel remain possible through Sunday evening. Daytime highs should range from the mid 50's to mid 60's this weekend, while overnight lows should mainly reach the 40's Saturday and Sunday nights. && .LONG TERM /MONDAY THROUGH THURSDAY/... Lingering lake-effect rain showers generally southeast of Lake Erie should end Monday morning as lake-induced CAPE wanes further for the reasons mentioned in the short-term discussion. Otherwise fair weather and moderating temperatures are expected Monday through Wednesday as high pressure at the surface and aloft impacts our CWA and the ridge is accompanied by net low-level WAA. Daytime highs in the upper 50's to upper 60's Monday should be followed by highs in the mid 60's to lower 70's Tuesday and Wednesday. Overnight lows should range from the 40's to lower 50's Monday and Tuesday nights. Rain showers are possible Wednesday night into Thursday, when a potent shortwave trough may move eastward across the Great Lakes/OH Valley and be accompanied by an organized surface low pressure system. Lows in the 40's to lower 50's are forecast Wednesday night and should be followed by daytime highs mainly in the 60's on Thursday. Widespread cloud cover and a possible cold frontal passage on Thursday should contribute to a cooler day. && .AVIATION /18Z Thursday THROUGH Tuesday/... Warm front lifted northeast of the area. Cold front moved into western Indiana with a line of showers and thunderstorms ahead of the front. This activity will gradually shift east this afternoon and evening with the first chance of rain affecting TOL and FDY and then slowly spreading east overnight. Ceilings will be dropping to around 800 feet a minimum in the extreme west and along the lakeshore overnight. Last areas to see inclement conditions will be at Mansfield, Youngstown, and Akron-Canton. Will leave mention of thunder out overnight with loss of day time heating. Winds go light and variable overnight into tomorrow morning. Outlook...Non-VFR likely Friday night into Saturday in showers/thunderstorms. Gusty surface westerly winds likely Saturday and Sunday. && .MARINE... Variable winds of 10 knots or less and waves of 2 feet or less are expected over Lake Erie through Friday as a southeastward-moving cold front stalls in vicinity of the lake and a weak low moves northeastward along the front, from the southern Great Plains toward Lake Erie. As the low moves farther northeastward and allows the trailing cold front to sweep generally eastward across Lake Erie Friday night into Saturday, light and variable winds become northwesterly at about 15 to 25 knots. Waves likely build to 4 to 7 feet, especially in the central and eastern basins. A Small Craft Advisory will likely be needed. Northwesterly winds of about 15 to 25 knots and waves around 3 to 6 feet likely persist Saturday night and Sunday as high pressure ridging attempts to build from the west and eventually south, while a trough lingers over the eastern Great Lakes. Winds of about 10 to 20 knots should back gradually from northwesterly toward southwesterly Sunday night through Tuesday as the aforementioned ridge builds gradually from the west and south. Waves should subside to 3 feet or less by early Monday afternoon. && .CLIMATE... For Thursday October 14th... Site Record High Year ---- ----------- ---- CAK 83F 1899 CLE 84F 1989 ERI 83F 1954 MFD 83F 1989 TOL 86F 1897 YNG 84F 1897 && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy SHORT TERM...Jaszka LONG TERM...Jaszka AVIATION...Lombardy MARINE...Jaszka CLIMATE...
Hazardous weather outlook, Oct 14, 4:25 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 425 PM EDT Thu Oct 14 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-152030- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 425 PM EDT Thu Oct 14 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe thunderstorms are likely Friday afternoon and evening, with the primary threat being damaging wind gusts. A tornado or two is also possible. Heavy rain across the area may also lead to isolated instances of flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Special Marine Warnings in Ohio, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.